Hail, Clay
- When
- March 25, 10:09 PM CST
- Where
- Clay County, 3 mi NW of Everly
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.200, -95.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 25, 3:20 PM CST, 6 hours 49 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CST THU MAR 25 2004 .DISCUSSION... WK S/W MOVG THRU THE ERN HALF OF THE CWA THIS AFTN...COUPLED WITH A WK CDFNT CRNTLY STRETCHING ACRS THE WRN PART OF THE FA. THE S/W WL RAPIDLY EXIT THE CWA THRU THE EVENING HRS...WITH THE SFC BNDRY EVER SO SLOWLY OOZING THRU...AND GENERALLY LAYING OVR FM E TO W JUST SOUTH OF THE FA BY EARLY FRI MRNG. BEST PCPN CHCS WL BE OVR NW IA ERLY THIS EVENING...POSSIBLY LINGERING IN THE LATE EVENING. NOT REAL EXCITED ABOUT PURE TS CHCS...AS 0-6KM SHEAR IS WK AT LESS THAN 30 KTS AND INSTABILITY IS RATHER MARGINAL WITH LOW LVL STRATUS LINGERING THRU THE ERN PART OF THE CWA. LATER TNGT...ENDED PCPN AFTER MIDNIGHT. NEXT CONCERN IS ANY LINGERING STRATUS. 12Z META WAS DRY THRU MOST OF THE CWA IN THE LOW LVLS...BUT SOME STUBBORN HIGHER RH PERCENTAGES DOES LINGER ARND THE STORM LAKE AND SIOUX CITY AREAS JUST N OF THE SFC BNDRY. BUT OTHERWISE KEPT SKY CONDS MOSTLY CLEAR TO PARTLY CLDY LATE. WITH SOME HEFT DEW PTS ARND...WENT ON THE WARM SIDE OF GUIDANCE LOWS. ON FRIDAY...UA RIDGING CONTS OVR THE CWA WITH A STRONG SFC ANTICYCLONE PASSING NORTH OF MINNESOTA. THEREFORE WINDS WL TURN TO THE SE AND MAY BECOME QUITE BREEZY BY AFTN. OVERALL MSTR PROFILES ARE RATHER DRY...SO NOTCHED PCPN CHCS ONLY TO SLGT CHCS IN THE AFTN THRU THE WRN CWA ARND THE PERIPHERY OF THE HIGH. ATMOSPHERE LOOKS VERY CAPPED ON FRIDAY WITH WM AIR ALOFT FM ABOUT 925-750MB. WL BE VERY TOUGH TO BREAK THAT. FRIDAY NIGHT AND SATURDAY...MODELS CONT TO BE VERY CONSISTENT IN BRINGING A STRONG UPPER TROF INTO THE FA...WITH A S/W MOVG UP THE SW FLOW ALOFT EARLY SAT MRNG TOWARD THE ERN CWA. JUST A VERY STRONG DYNAMICAL SYSTEM WITH A GOOD LOW LVL JET AHEAD OF THE CDFNT. MSTR PROFILES BECOME SATURATED...WITH STRATUS MOVG UP FRI NIGHT AHEAD OF THE FRONT. WHEN THE STRONG LIFT ARRIVES LATE FRI NIGHT AND THRU SATURDAY...PCPN WL OCCUR AND BUMPED POPS UP TO LIKELY OR CATEGORIAL ON SATURDAY. FOR TS CHCS...KEPT THAT GOING BOTH FRI NIGHT ALONG THE WMFNT IN NW IA...AND INTO THE WRN HALF OF THE CWA WHERE INSTABILITY ALOFT EXISTS. SW MN FRI NIGHT HAS THE OVERALL DRIEST LAYERS ALOFT SO NOT REAL EXCITED ABOUT PCPN CHCS THERE. SOME INSTABILITY CONTS INTO SATURDAY...MAINLY ON THE ORDER OF 0 TO -2 LIS FM THE SFC TO 850MB THRU THE CWA...WITH MARGINAL CAPES. THEREFORE SVR TS CHCS ON SATURDAY LOOK MEAGER ATTM...JUST MAINLY A SUBSTANTIAL RAIN MAKER. HIGHS ON SATURDAY ARE TRICKY...AND OF COURSE ARE A FUNCTION OF CLOUDS/RAIN. PART OF ME DID NOT WANT TO MOVE HIGHS MUCH OFF OF THE LOWS SATURDAY MRNG. BUT THE RAIN EVENT WL LIKELY NOT LAST ALL DAY IN ANY GIVEN SPOT. AND IF THE CLOUDS THIN A BIT FOR A SHORT TIME...TEMPS COULD DEFINITELY CLIMB A LITTLE. FRONT EXITS SAT EVENING...WITH THE CAN SPECTRAL THE SLOWEST SOLN. KEPT CHCS OF SHRA/TS LINGERING POST FRONTAL THRU MOST OF THE EAST... AND ACTUALLY ALL NIGHT IN THE FAR EAST. SUNDAY MAY NOT BE A BAD DAY AT ALL WITH PACIFIC AIR STILL ARND THIS AREA. SHOULD BE MOSTLY CLEAR WEST TO PARTLY SUNNY EAST ON SUNDAY WITH HIGHS MID 50S TO LOWER 60S. BIG QUESTION ON EXTD IS HOW BAD THE GFS IS WITH ITS AMPLIFYING UPR AIR PATTERN AND IF THERE WILL BE A CLOSED LOW ANYWHERE NEAR ITS FCST. WILL NOT MENTION CHC PRECIP AFT COORD WITH OFFICES TO E AND SE OF CWA WHERE THERE IS ANY CHC AT ALL WITH THIS SYS FM SUN NGT THRU TUE. HOWEVER...IF OTHER LONG RANGE MODELS...ESP CANADIAN AND UKMET...ARE ANYWHERE CLOSE TO RIGHT WITH WARM UPR RDG PSBLY MIXING DOWN ESP IN SWRN HLF CWA...THEN HIGHS WILL BE CONSIDERABLY WARMER THAN GUID FOR MON THRU WED...AND EVEN THU...AS MRF MIGHT HAVE A RIDGE CRASHING BIAS. IN THE MEANTIME...WILL GO ABV GUID HIGHS BY AT LEAST 5 DEG ESP WRN CWA FOR MOST OF EXTD. WILL ALSO LEAVE OUT MENTION OF ANY PRECIP FOR EXTD. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF/RSR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 413 PM CST THU MAR 25 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WILL BE A CHANCE OF THUNDERSTORMS OVER THE AREA LATE FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A WARM FRONT MOVES NORTH OVER NEBRASKA AND IOWA. SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL. ON SATURDAY...A COLD FRONT WILL BE MOVING EAST OVER THE AREA WITH A CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING STRONG DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 117 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389888.